Saturday, April 12, 2008

Why Lupron bites...

Well, I've got 5 doses of Lupron down today. The side effects are increasing just like they did last time. Here are the reasons Lupron stinks: 1) headaches (I've had dull ones for the past 3 days); 2) night sweats (I've been waking up over the last couple of nights burning up with my hair being sweaty underneath (pleasant, right?); and 3) b&b (I'm making up an abbreviation here: bleeding and bruising: nice). So what is the purpose of Lupron? It is used to decrease levels of LH, FSH, and Estrogen in order to prep the body to be ready to be stimulated with hormones better. So, it induces a menopausal-like state. A little fact medical fact some of you may or may not be aware of: Lupron was originally designed for and is still used in prostate cancer. Lupron also reduces the hormone testosterone just as it does the hormones I mentioned above. Testosterone promotes the growth of prostate cancer, so Lupron slows the cancer growth!

Yeah, Lupron bites. So I ask: where is the help from those Chinese herbs I briefly took last week?? I have at least the same if not more side effects from Lupron for IVF#2. I had acupuncture yesterday. I am still skeptical. I had a horrible muscle spasm in my left neck and shoulder area when I arrived at my appt (must've slept weird). Anyway, she used needles and some Chinese spoon technique to ease the tension. While it might have felt better while I was there (umm, placebo effect?), it returned pretty quickly after I left the building. Today, I have the worst bruising you can imagine on my back. Steve is so unhappy about it--all he can do is keep asking me why I'm subjecting myself to the needles and now apparently abuse. Booo!

In other news: The 2008 rankings for Worst Cities for Allergies this Spring were published yesterday. Number 1 allergy offender? Lexington, KY! No wonder I feel congested all of the time! As I get older, it's gets worse. I never had allergy problems until just a couple of years ago. Now I know why! Apparently, Lexington ranked #52 last year on the same report. What the heck is going on around here??

7 comments:

Ariella said...

I am so sorry the lupron side effects are getting worse. I just know it will be worth it. I hope they don't get worse.

Emily said...

Sorry the side effects are not so good...I like the B&B :) 5 days down - 9 odd months to go??? Sean's allergies have been terrible too - I am off to google that report you speak of.

Who Needs Patience? said...

Interesting, I didn't know all that info about Lupron. Sorry you are having the crappy side effects! I am going to google that allergy report too...I have bad allergies, and when I lived in Cincinnati they were horrible, so I feel your pain!

M&M said...

Sorry you are feeling bad! Hope you feel better soon! In the end, it will be well worth all the phases! I keep praying for you!

M&M

sarah23 said...

Well, at least you know that you are taking some kind of hormone. I'm not feeling anything much in terms of side effects, so I 'm hoping that my Lupron is the real thing. :)

Do you have an ultrasound/E2 test this week? Mine is supposed to be on Thursday.

Wendy said...

Headaches, night sweats, bruising, and bleeding - I had it all, too. I'm sorry it's been pretty bad for you - hope it gets better.

Beth & Brian said...

Ooohh, I don't miss those Lupron headaches. I hope everything gets better!